MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

AVANOS MEDICAL INC. AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number PMF20-100-10CS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was returned for evaluation.The investigation remains in progress.All information reasonably known as of 17 sep 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the radiopaque collar on the standard radiofrequency probe cannula was retained in the patient.Additional information received 27-aug-2021 indicated the retained component was the "'collar' of the cannula at the distal most margin of the shielded black component of the cannula where the shielded portion meets the unshielded portion." procedure was "bilateral lumbar l3, l4 and l5 medial branch radiofrequency ablation." the probe collar is located adjacent to the right l5 superior articular process.A ct lumbar spine was performed.Neurosurgical consultation was performed without any further intervention recommended.No apparent patient adverse effects.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 301277052, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One (1) cannula with the molded stylet inside the cannula was received.An original pouch packaging was also returned and it was opened.No other components were received.The sample was visually inspected in an ambient light conditions with the unaided eye after cleaning and disinfection.The device was evaluated, when looking at the tip portion of the tubing, it was smooth and undamaged.The root cause was traced to manufacturing process.Actions are being taken in process to avoid recurrence of this issue.All information reasonably known as of 22-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS CURVED SHARP RF CANNULA, RADIOPAQUE MARKER
Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12494737
Report Number8030647-2021-00038
Device Sequence Number5173530
Product Code GXI
UDI-Device Identifier00193493986347
UDI-Public00193493986347
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model NumberPMF20-100-10CS
Device Catalogue NumberN/A
Device Lot Number30127052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight100 KG